I am 24 year old and was originally diagnosed in October 2009. I was in remission for 3 years until October 2012 when symptoms appeared again.
Some more about me:
I live in Michigan and am employed as an auditor. I am currently in the hobby of planning a wedding for May 2013.
Current Symptoms and Side effects:
Cramping, blood in stool.
Prednisone side effects – moon face, facial hair growth, anxiety, mood swings.
I Don’t Want Moon Face on My Wedding
When first diagnosed in 2009, after 1 dosage of prednisone starting at 40mg, I felt fine and had no symptoms for 3 years. The most recent diagnosis came after both my ankles swelled so big that I had to use crutches on top of the frequent trips to the bathroom with loose stool. I was out of work for 1 week. I was so weak and sick that the doctor prescribed me with Lialda and Prednisone (40mg). I recently tapered off Prednisone and was off for 1 day before the cramping and blood returned and my trips to the bathroom increased from 1 to 6. My doctor wants to put me back on Prednisone at 40mg. Unfortunately, I don’t want to do this due to all the horrible side effects I had from the first round. Since I could not survive without the Prednisone, I took 20mg for a few days and have just upped it to 30mg.
My question is how can I get off this drug fast!
I am trying to plan a wedding which is in 5 months and am getting very depressed at the thought of being a hairy moon-faced bride. My fiance is super supportive and said he loves me no matter how fat or hairy my face may get, but my own self-image is making me depressed. I am afraid that even if it takes 2 or 3 months to taper off Prednisone, the moon face won’t go away in time and this is not something I want documented in expensive photos for the rest of my life.
The doctor has also given me options of 6mp and Remicade which I am debating. The problem is that she said 6mp takes 3 months to start working and I have to be off Prednisone for 3 weeks before taking a TB test to ensure I qualify for Remicade. Since I couldn’t even stay off Prednisone for 1 day, I am weary how this will happen. Does anyone have any advice for getting off this Prednisone as fast as possible!
Prednisone and other medications I’m Using
Prednisone – second round. Starting at 30mg (doctor wants 40mg) and tapering 5mg every 2 weeks.
3 Lialda a day.
Currently trying probiotics
written by Krystle